MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK? PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK? PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number H749236310020
Medical Device Problem Codes Entrapment of Device (1212); Nonstandard Device (1420); Output Problem (3005)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 04/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the burr became stuck in the lesion.The patient underwent a procedure to treat a lesion in the mid-left anterior descending (mid lad) artery, which was tortuous and heavily calcified.A 1.25 mm rotablator rotalink plus was selected for use.After a successful draw test, the physician cleared the proximal side of the lesion.However, during a second attempt, the burr became stuck in the lesion, accompanied by a larger drop in rpm.To ensure patient safety, the device was withdrawn.The attended physician then used small profile balloons, a cutting balloon, and placed stents to finish the procedure.The patient had some pain and discomfort after the procedure and was stabilized with nitroglycerin (ntg).
 
Event or Problem Description
It was reported that the burr became stuck in the lesion.The patient underwent a procedure to treat a lesion in the mid-left anterior descending (mid lad) artery, which was tortuous and heavily calcified.A 1.25 mm rotablator rotalink plus was selected for use.After a successful draw test, the physician cleared the proximal side of the lesion.However, during a second attempt, the burr became stuck in the lesion, accompanied by a larger drop in rpm.To ensure patient safety, the device was withdrawn.The attended physician then used small profile balloons, a cutting balloon, and placed stents to finish the procedure.The patient had some pain and discomfort after the procedure but felt better after being given nitroglycerin (ntg) and was stable afterward.
 
Additional Manufacturer Narrative
Correction: h6 device codes.
 
Additional Manufacturer Narrative
Correction: h6 device codes.Device evaluated by manufacturer: the complaint device was received for product analysis.A visual inspection of the device found that majority of the coil was kinked and stretched at the burr.The annulus of the burr was damaged consistent with damage caused from device (wire) interaction during rotation.After destructive testing was performed, it was found that the drive shaft (turbine) was corroded, indicating the presence of dried saline within the device.When the rotablator system was connected to the rotablator console and the foot pedal was pressed, the device stalled and did not run.In order to determine the reason for the device stall, the advancer was dismantled and the components inside the advancer were inspected.
 
Event or Problem Description

Brand Name
ROTALINK? PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22049214
Report Number2124215-2025-27555
Device Sequence Number9061471
Product Code MCX
UDI-Device Identifier08714729316411
UDI-Public(01)08714729316411(17)260730(10)34746311
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Model NumberH749236310020
Device Catalogue NumberH749236310020
Device Lot Number0034746311
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer05/23/2025
11/13/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date05/23/2025
12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown